Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 35, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 18, 2011, 3:41 AM CDT for 24 counties in Texas. It took effect at May 18, 2011, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2011, 3:41 AM CDT (08:41 UTC)
- In effect from
- May 18, 2011, 1:00 PM CDT
- Expired
- May 18, 2011, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 2416 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
159 WWUS84 KLUB 180841 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 341 AM CDT WED MAY 18 2011 TXZ021>024-027>030-033>036-039>042-181645- /O.UPG.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ /O.NEW.KLUB.FW.W.0035.110518T1800Z-110519T0200Z/ /O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 341 AM CDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. GUSTY SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE SOUTH PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE TODAY WHILE RELATIVE HUMIDITY DROPS NEAR 10 PERCENT. FUELS WILL CONTINUE TO BE EXTREMELY DRY AND STRESSED FROM DROUGHT. CONDITIONS TODAY WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. THESE CONDITIONS VERY WELL COULD REPEAT ON THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ025-026-031-032-037-038-043-044-181645- /O.CON.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ /O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 341 AM CDT WED MAY 18 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT THIS AFTERNOON AND EVENING AND THURSDAY AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ROLLING PLAINS... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH 9 PM CDT THIS EVENING...AND AGAIN THURSDAY AFTERNOON AND EVENING. GUSTY 20 FOOT WINDS FROM 20 TO 30 MPH AND RELATIVE HUMIDITY VALUES NEAR 10 PERCENT ARE POSSIBLE BOTH THIS AFTERNOON AND EVENING...AND THURSDAY AFTERNOON AND EVENING. THIS IN COMBINATION WITH EXTREMELY DRY FUELS AND DROUGHT WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
880 WWUS84 KLUB 181502 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 1002 AM CDT WED MAY 18 2011 TXZ025-026-031-032-037-038-043-044-190200- /O.UPG.KLUB.FW.A.0035.110518T1800Z-110519T0200Z/ /O.EXA.KLUB.FW.W.0035.110518T1800Z-110519T0200Z/ /O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ HALL-CHILDRESS-MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL- 1002 AM CDT WED MAY 18 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR SIMILAR CONDITIONS ACROSS THE ENTIRE SOUTH PLAINS AREA... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. GUSTY SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE SOUTH PLAINS AREA TODAY WHILE RELATIVE HUMIDITY DROPS NEAR 10 PERCENT. FUELS WILL CONTINUE TO BE EXTREMELY DRY AND STRESSED FROM DROUGHT. CONDITIONS TODAY WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. THESE CONDITIONS VERY WELL COULD REPEAT ON THURSDAY...WITH WIND SPEEDS SLIGHTLY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-027>030-033>036-039>042-190200- /O.CON.KLUB.FW.W.0035.110518T1800Z-110519T0200Z/ /O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- 1002 AM CDT WED MAY 18 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR SUSTAINED WINDS OF 20 MPH OR GREATER AT THE 20 FOOT LEVEL...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE ENTIRE SOUTH PLAINS AREA... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR SIMILAR CONDITIONS ACROSS THE ENTIRE SOUTH PLAINS AREA... A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. GUSTY SOUTHWEST WINDS FROM 20 TO 30 MPH ARE EXPECTED TO DEVELOP ACROSS THE SOUTH PLAINS AREA TODAY WHILE RELATIVE HUMIDITY DROPS NEAR 10 PERCENT. FUELS WILL CONTINUE TO BE EXTREMELY DRY AND STRESSED FROM DROUGHT. CONDITIONS TODAY WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. THESE CONDITIONS VERY WELL COULD REPEAT ON THURSDAY...WITH WIND SPEEDS SLIGHTLY HIGHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KLUB 190207 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 907 PM CDT WED MAY 18 2011 TXZ021>044-191015- /O.EXP.KLUB.FW.W.0035.000000T0000Z-110519T0200Z/ /O.CON.KLUB.FW.A.0036.110519T1800Z-110520T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 907 PM CDT WED MAY 18 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING ACROSS THE SOUTH PLAINS FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER... ...RED FLAG WARNING HAS EXPIRED THIS EVENING... THE RED FLAG WARNING HAS EXPIRED THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. SOUTHWEST WIND SPEEDS HAVE DROPPED BELOW 20 MPH THIS EVENING...AND WILL CONTINUE TO DECLINE A BIT THROUGHOUT THE NIGHT. AS A RESULT...HAVE ALLOWED THE RED FLAG WARNING TO EXPIRE. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING ACROSS THE SOUTH PLAINS. SOUTHWEST WIND SPEEDS WILL HAVE THE POTENTIAL TO BE STRONGER THAN PREVIOUS DAYS WIND SPEEDS...DUE TO AN APPROACHING UPPER LEVEL SYSTEM FROM THE WEST. RELATIVE HUMIDITY VALUES WILL DROP BELOW 15 PERCENT BY THURSDAY AFTERNOON...AND THIS COMBINED WITH WARM TEMPERATURES...CRITICALLY DRY VEGETATION AND AN ONGOING DROUGHT...WILL PROMOTE THE POSSIBILITY OF A HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 17, 11:25 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 17, 11:25 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1125 PM CDT TUE MAY 17 2011 .AVIATION... VFR CONDITIONS EXPECTED THROUGH THIS TAF CYCLE. GUSTY SOUTHWEST WINDS TO DEVELOP BY 18Z WEDNESDAY. && .PREV DISCUSSION... /ISSUED 402 PM CDT TUE MAY 17 2011/ SHORT TERM... AT 3 PM...THE DRYLINE WAS LOCATED ROUGHLY ALONG A LINE FROM TULIA...TO WHITE RIVER LAKE...TO SNYDER. THE DRYLINE WAS SHOWING A SLIGHT EASTWARD BULGE ACROSS GARZA COUNTY...WHILE WINDS REMAINED BACKED SLIGHTLY FROM SWISHER THROUGH CROSBY COUNTIES. THE LAPS ANALYSIS SHOWED 500 TO 1000 J/KG OF SBCAPE ALONG AND JUST EAST OF THE DRYLINE WHILE THE CINH REMAINED CONSIDERABLE...ABOUT -50 TO -75 J/KG. ALOFT...DENSE CIRRUS WAS RAPIDLY MOVING ACROSS THE AREA IN ASSOCIATION WITH THE LIFT AHEAD OF AN APPROACHING SHORTWAVE. SAT IMAGERY ALSO SHOWED A HIGH-BASED CU FIELD DEVELOPING IN THE MOIST SECTOR. AS THE BACK EDGE OF THE CIRRUS EXITS IN THE NEXT HOUR OR SO...THERE MAY BE JUST ENOUGH ADDITIONAL HEATING/LIFTING FOR CONVECTIVE INITIATION ALONG THE DRYLINE. AT THIS TIME WE EXPECT ANY TSTM ACTIVITY WILL BE ISOLATED...AND FAVORED NEARBY THE CAPROCK ESCAPEMENT IN BRISCOE AND HALL COUNTIES WHERE LOW-LVL CONVERGENCE WILL LIKELY BE MAXIMIZED. FCST SNDGS SUGGEST SOME POTENTIAL FOR THE HIGH-BASED STORMS TO BRING THE THREAT OF DRY/HYBRID-TYPE MICROBURSTS. ALSO...EFFECTIVE SHEAR OF 30 TO 40 KTS MAY SUPPORT SUSTAINED TSTM ROTATION AND THE THREAT OF MARGINALLY LARGE HAIL SHOULD THEY DEVELOP. TONIGHT...WITH THE SFC LOW LOCATED IN THE CENTRAL TX PANHANDLE...THE DRYLINE WILL LIKELY STALL OUT IN THE EASTERN ROLLING PLAINS...BUT SUBSIDENCE BEHIND THE EXITING WAVE SHOULD KEEP TSTM CHANCES VERY LOW. THE DRYLINE WILL MOVE FARTHER EAST ON WEDNESDAY AS DEEP SOUTHWEST TO WEST FLOW SPREAD EAST FROM NM. TEMPS MAY REACH THE MIDDLE 90S OUT IN THE SRN ROLLING PLAINS AIDED BY DOWNSLOPE...WHILE THE FAR SW PANHANDLE MAY NOT MAKE IT OUT OF THE LOWER 80S UNDER INFLUENCE OF MID-LVL COLD ADVECTION FROM THE TROUGH. HIGH LEVEL MOISTURE SHOULD RESULT IN ABUNDANT CIRRUS...WITH SOME INCREASED MID-LVL MOISTURE ARRIVING IN THE AFTERNOON. LONG TERM... OVERVIEW...GENERALLY SUBTLE CHANGES OVERALL WERE INTRODUCED TO THE INHERITED EXTENDED PACKAGE THIS AS NWP PROGS ARE IN GOOD HARMONY WITH THE LARGE SCALE PATTERN THROUGH EARLY NEXT WEEK. ONE EXCEPTION TO THIS ARISES THU NIGHT AS A POTENT UPPER TROUGH IMPINGES ON THE REGION SPURRING BETTER CHANCES FOR RAIN...MORE ON THIS LATER. WED NIGHT AND THU...DRYLINE WILL RETREAT INTO AT LEAST THE ERN ROLLING PLAINS WED NIGHT AS A BROAD UPPER LOW WANDERS INTO THE FOUR CORNERS. CONDITIONAL THREAT FOR LATE NIGHT TSRA ALONG THIS BOUNDARY WAS LEFT INTACT GIVEN PROXIMITY OF A NOCTURNAL SWLY LLJ...THOUGH RECENT MODELS ARE NOT PARTICULARLY KEEN ON THIS SCENARIO GIVEN LACK OF DEEPER BACKGROUND FORCING AND ONLY MINIMAL HEIGHT FALLS. ONSET OF DIURNAL MIXING BY THURSDAY SHOULD SHUNT THE DRYLINE EAST A TAD...BUT I AM SKEPTICAL OF THE AGGRESSIVE EASTWARD DISPOSITION SHOWN BY THE NAM AND GFS CONSIDERING PRESSURE FALLS WILL BE TAKING AIM FARTHER WEST AHEAD OF THE MOBILE UPPER TROUGH. HAVE FAVORED THE MORE WESTERLY DRYLINE LOCATION SHOWN BY THE ECMWF...HOWEVER EVEN THIS PLACES THE ENTIRE CWA UNDER CRITICAL FIRE WX POTENTIAL. WE REMAIN HESITANT TO BUY INTO THE ADVISORY REALM WIND SPEEDS SHOWN BY THE GFS AND MAV DUE IN PART TO RATHER MOIST SWLY FLOW AND ANTICIPATED HIGH CLOUDS...THOUGH OUR WRN ZONES MAY STAND THE BEST CHANCE OF STRONGER WINDS LATE THU AFTN IN RESPONSE TO A SHARPENING HEIGHT GRADIENT ALOFT. THU NIGHT AND BEYOND...ECMWF WAS LARGELY FAVORED EARLY IN THIS FORECAST WINDOW DUE TO THE GFS' RECENT TRACK RECORD OF CARRYING UPPER LOWS OUT TOO SOON. ECMWF SOLUTION FAVORS THE DRYLINE ACCELERATING WEST THU NIGHT UNDERNEATH AN INCREASINGLY MERIDIONAL FLOW...SIMILAR IN SOME REGARDS TO LAST WED. ALTHOUGH HEIGHT FALLS WILL AGAIN BE MARGINAL...LOW-LEVEL ASCENT IS PROGGED TO BE MORE DEFINED ONCE THE LLJ EMERGES. HAVE THEREFORE EXPANDED POPS WEST ONTO THE CAPROCK WHILE TRIMMING THIS MENTION FROM WEST TO EAST BY FRI MORNING. SHOULD CONVECTION DEVELOP...GENERAL PATTERN WOULD FAVOR WETTING RAINS...1/10 INCH OR MORE...AS THE STEERING FLOW BEGINS PARALLELING THE DRYLINE IMPROVING THE LIKELIHOOD OF TRAINING CELLS. THEREAFTER...MODELS SWEEP THE DRYLINE EAST UNDERNEATH CYCLONIC UPPER FLOW BEFORE SLOWLY RETREATING BACK LATE IN THE WEEKEND UNDERNEATH AN IMPROVING SOUTHWEST FLOW WITH PERHAPS PERIODIC CHANCES FOR ISOLATED DRYLINE CONVECTION EACH DAY THROUGH NEXT WEEK. FIRE WEATHER... STATIONS OF THE WEST TEXAS MESONET ARE SHOWING RED FLAG CONDITIONS OCCURRING IN THE AREA OF THE CURRENT WARNING WHICH GOES UNTIL 8 PM. THE REMAINDER OF THE CAPROCK GENERALLY SHOWS RH VALUES IN THE 10 TO 15 PERCENT RANGE WITH WIND SPEEDS AT THE 20 FT LEVEL AROUND 15 TO 20 MPH. THE DRYLINE WILL HANG UP IN THE EASTERN ROLLING PLAINS OVERNIGHT...THEN MOVE EAST OF THE AREA EARLY WEDNESDAY AS DRY SW TO WEST WINDS EXPAND EAST. ONCE AGAIN...THERE IS A MAJOR DISCREPANCY IN FORECAST WIND SPEEDS WITH TWO OF THE MAIN FORECAST MODELS. ONE SHOWS WINDS SPEEDS REMAINING UNDER RED FLAG CRITERIA WHILE THE OTHER SHOWS SPEEDS WELL ABOVE CRITERIA....ABOUT A 10-15 MPH DIFFERENCE. A MIDDLE-OF-THE-ROAD FIGURE WOULD RESULT IN LOW-END RED FLAG CONDITIONS...WHICH WOULD BE SUPPORTED BY RECENT MODEL TRENDS. WITH TEMPS IN THE 80S AND 90S...RH VALUES WILL LIKELY FALL INTO THE 10 TO 15 PERCENT RANGE AT MOST LOCATIONS...ALTHOUGH THERE IS THE SUGGESTION OF SOME HIGHER MID-LVL MOISTURE LEVELS WHICH MIGHT MOVE IN FROM THE WEST LATE IN THE DAY. AS A RESULT MAINLY OF THE WIND SPEED UNCERTAINTY...WE WILL CONTINUE THE FIRE WEATHER WATCH FOR THE ENTIRE AREA ON WED AND LOOK FOR BETTER AGREEMENT ONE WAY OR THE OTHER. CRITICAL FIRE WEATHER CONDITIONS APPEAR LIKELY ON THURSDAY BEHIND A DRYLINE FORECAST TO STALL JUST EAST OF THE ROLLING PLAINS. POTENTIAL EXISTS FOR MUCH HIGHER WINDS THAN CURRENTLY FORECAST...THOUGH WITH LESS DRIER AIR EXPECTED AND THE POTENTIAL FOR HIGH CLOUDS TO INTERFERE WITH MIXING...HAVE SIDED WITH SLIGHTLY LOWER 20 FOOT WIND SPEEDS OF 20 TO 25 MPH. MIN RH VALUES WILL STILL TUMBLE TO 15 PERCENT SECURING CRITICAL CONDITIONS HENCE THE NEWLY-ISSUED FIRE WX WATCH AREAWIDE. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 50 83 48 82 47 / 10 0 0 0 10 TULIA 49 86 51 85 53 / 10 0 0 10 20 PLAINVIEW 52 86 53 85 53 / 10 0 10 10 20 LEVELLAND 53 86 55 85 50 / 0 0 0 0 10 LUBBOCK 54 88 56 85 55 / 0 0 10 10 20 DENVER CITY 53 85 57 86 52 / 0 0 0 0 10 BROWNFIELD 54 87 57 86 51 / 0 0 0 10 20 CHILDRESS 56 92 57 90 66 / 20 10 20 10 20 SPUR 54 91 58 89 60 / 10 0 10 10 20 ASPERMONT 60 94 62 90 68 / 10 10 20 10 20 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. && 07
Hazardous weather outlook, May 17, 8:27 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 827 PM CDT TUE MAY 17 2011 TXZ021>044-190130- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 827 PM CDT TUE MAY 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY DEVELOP ACROSS ALL OF THE SOUTH PLAINS AREA WEDNESDAY AND THURSDAY. FIRE WEATHER WATCHES HAVE BEEN POSTED FOR BOTH DAYS.
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.